Article

First Dose Phenomenon in a Scorpion Sting Patient Being Treated with Prazosin: A Case Report

Reshma Manik1, Jagruti Arun Pashte1, Varsha Iranna Dalal1★, Prasad Bali1★ Corresponding author

  1. 1Department of Pharmacy Practice, KLE College of Pharmacy, Vidyanagar, Hubballi, Karnataka, INDIA.

CORRESPONDENCE

Varsha Iranna Dalal

Department of Pharmacy Practice, KLE College of Pharmacy, Vidyanagar, Hubballi, Karnataka, INDIA.

dalalvarsha59@gmail.com

Volume 14, Issue 4 · pp. 301–303 · PUBLISHED · DOI: 10.5530/ijopp.14.4.61

View on IJPP original site ↗

ABSTRACT

Prazosin, an antihypertensive drug, has found prominent importance in managing scorpion envenomation in recent times. It is being used off the label however studies have found to be very effective in the management of scorpion sting. This is a case report of the prazosin-induced first dose phenomenon in a 4-year-old patient treated for scorpion sting. In hypertensive patients, the first dose phenomenon is a widely reported adverse effect due to prazosin however in scorpion sting patients it is rarely reported. A sudden fall in blood pressure can be life-threatening, more so in the pediatric population. Educating the rural public about the importance of taking medical consultation for a scorpion sting, availability of treatment, and protocol for the management of the scorpion sting is the need of the hour.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Manik, R., Pashte, J. A., Dalal, V. I., & Bali, P. (). First Dose Phenomenon in a Scorpion Sting Patient Being Treated with Prazosin: A Case Report. Indian Journal of Pharmacy Practice, 14(4), 301–303. https://doi.org/10.5530/ijopp.14.4.61